Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Taking antibiotics for ear infection. Worsening pain, ear ringing, hearing loss, ear pressure

Hi, I have been receiving antibiotic ( drops and pills) treatment for external ear infection for the past 1 month. Despite all the pills the pain has worsened . I have ear ache, ringing in my ear, little hearing loss , and pressure on my ear, which got a little better about 30 min ago when I felt a stubbing pain in my ear also wetness.
Asked On : Sun, 25 Nov 2012
Answers:  1 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Jul 2012
Hi there.

If your pain has worsened despite all this treatment, then you most definitely need to consult with an ENT surgeon nearest you & get a second opinion. The net is not the place to be doing this effectively.

It is very likely that your Eustachian tube openings are inflamed & there is a case for natural remedies like warm saline gargles or admixed witha touch of betadine & for steaming.

It is very likely that your 'middle ear' has an infection from your description.

Sometimes there is an antibiotic sensitivity & perhaps a change of antibiotic & an antiinflammatory agent with a decongestant like Otrivin is the order of the day to relieve symptoms.

Take care & get well's to continued good health!


Dr Praveen Rodrigues MD
Answered: Sun, 25 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor